Unfortunately, the old adage "Theres no cure for the common cold" applies to PVCs as well. There are a lot of mechanisms for PVCs, some people have them at slower heart rates while others have them at higher. If you are the former, then the addition of a beta blocker will increase the frequency of your symptoms. If the latter, then watching 95 mph fastballs whiz past Edmonds at the plate will probably increase them.
If youve had a normal cardiac evaluation then the presence of PVCs carries no significant bad prognosis other then their bothersome nature. Honestly, your pretty young to commit yourself to starting a daily medication, so I would look to see if there are better ways of dealing with the symptoms other than the medication. Look to this forum to see how others have dealt with their symptoms.
Hi. That seems like a lot of discomfort. I have that trouble from time to time too, although I use a different beta blocker.
Dont forget to take the obvious steps of cutting back on caffeine and alcohol, and keeping stress under control. I also find that regular aerobic exercise helps alot.
Hi I too suffer from PVC's and have been taking small doeses of atenenol to combat the arrythmia which I must add is not working at least for me. I take 12,5 mg because anything higher reduces my heart rate at night to high 30's and I become very susceptible to more PVC's on a low heart rate. I also notice that taking atenenol gives me runs of them 2 sometimes 3 or even 4 PVC's in a row-string of them. My cardiac workup is normal- ie: normal stress, echos, holters etc ...40 yr old male pretty fit.
I cant explain them but i know that the atenenol is not really working well. If i get off the atenenol i notice that I get tachycardia with the extra beats and then I dont know what is worse- the tachycardia or the runs? I did get runs of them without atenenol too. My cardio just says ignore them you are in good company they wont kill you. I want some relief so bad but i am not getting it ... I am thinking about changing the drug to something else but again afraid of the change in beta blockers. I really dont know anymore to be honest with you.
Tired very tired of them they are crippling my life and happiness and its not fair to my family nor myself.
Any other suggestions??? Thanks
You might want to ask your doctor about another beta blocker, acebutolol(sectral) a beta blocker within the last few years approved for the treatment of PVCs and it doesn't slow your heartrate too much, just a thought, apparently many have had success with it and it's not proarrhythmic.
A little background on me, which might help you out too.
Had PVCs since age 18. When I was 30 the PVCs were driving me nuts so I went to the MD and a cardiologist. I was diagnosed with unifocal benign PVCs just happened to be 450/hr. The cardiologist said the only treatment recommended for PVCs was beta-blockers, but that in a young person he didn't recommend them because I would have to be on them for the rest of my life and that the BB might actually make them worse. I decided to live with the PVCs. But it definetly was not easy.
Now at age 42 the PVCs have increased to 1220/hr and the only thing the MD suggested was a beta-blocker. Well I was reluctant given the previous information. But when the PVCs went into constant bigeminy I had to try something. Toperol at 12.5mg for three days stopped the bigeminy, but made me feel like a zombie. So I stopped the BB and the bigeminy has not come back. Yippee. I've just become accustomed to the high frequency, I really don't know how, but I know the BB are there just in case. So you might want to try a different BB before you give up them.
Just to add, to everyone who knows my situation because I've written many times, I actually went to sleep the other night and the PVCs were pounding in my chest and shoulder blade, and as I was falling off to sleep I had this thought about how reassuring it was that my heart was doing "it's thing" at a pretty constant-arrythmia--it became kind of like a familiar lullaby. How's that for strange.
alright thanks a lot... yes I have cut caffeine out of my diet and I dont drink that often. They do occur most frequently when I lay down and/or when my heart rate is slow; I told my cardiologist that... I counted them, im getting 5-10/min at times when im on the atenolol, and i usually dont have more than 5 a minute off medication. And usually when im getting the bumps, i can usually stop them for atleast few hours by swimming or jogging. Thanks for the second oppinion.